Oregon, 2011

Heavy Snow in Oregon, February 15 to 17, 2011

February 15 to 17, 2011 · NWS MFR · 4 events in 4 counties and zones

A long lasting winter storm moved through southern Oregon during this interval. The snow level started off above pass level with heavy rain totals reported at lower elevations.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A long lasting winter storm moved through southern Oregon during this interval. The snow level started off above pass level with heavy rain totals reported at lower elevations. The snow level lowered to populated areas later in the event. This wound up being a historic snowstorm for the Illinois Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 15, 8:56 AM PST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 15, 8:56 AM PST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST TUE FEB 15 2011

.UPDATE...

A PLUME OF DEEP MOISTURE CONTINUES TO STREAM IN OVER SW OR/NRN CA
THIS MORNING PRODUCING WIDESPREAD MDT/HVY PRECIP. THE FRONT IS
NEARLY STATIONARY ALONG THE COAST AND THUS PRECIP IS EXPECTED TO
CONTINUE THROUGH THE DAY TODAY. SNOW LEVELS ARE RUNNING GENERALLY
3-4KFT EXCEPT HAVE BEEN LOCALLY LOWER OVER W-CNTRL OR. I5 REMAINS
WET BUT ACCUMULATING SNOW HAS BEEN REPORTED NORTH OF ROSEBURG WITH
RICE HILL REPORTING SLUSHY/SNOW COVERED ROADWAYS. GIVEN THESE
REPORTS WILL KEEP THE WINTER WX ADVISORY ABV 1KFT UP THERE THROUGH
18Z, BUT SNOW LEVELS SHOULD BE RISING THIS MORNING AND WILL LIKELY
DROP IT ON TIME. THE REST OF THE HEADLINES REMAIN ON TRACK AND
WILL LIKELY BE CONTINUED AS IS AT THE 18Z UPDATE.

THE FRONT IS EXPECTED TO SLOWLY PUSH INTO ERN OR THROUGH THE DAY
TODAY THUS THE FOCUS OF PRECIP WILL SHIFT EAST AS WELL. MUCH
COLDER AIR AS EVIDENCED BY OPEN CELLULAR CONVECTION OVER THE OCEAN
WILL BE PUSHING IN TONIGHT. THE STEADIEST AND HEAVIEST PRECIP
WILL BE OVER BY THEN BUT ALL AREAS WILL CONTINUE TO SEE OFF AND ON
PRECIP IN THIS REGIME. WE ALSO EXPECT A BURST OF HEAVIER PRECIP
LATE TONIGHT AND EARLY TOMORROW AS A STRONG SHORTWAVE ROTATES
AROUND THE BASE OF THE TROUGH. SNOW LEVELS WILL BE GETTING
PRECARIOUSLY LOW OVERNIGHT SO WILL BE EVALUATING THE POTENTIAL FOR
LOWLAND SNOW AS WELL TODAY. -WRIGHT

&&

.PREV DISCUSSION... /ISSUED 404 AM PST TUE FEB 15 2011/

DISCUSSION...LARGE UPPER TROUGH CONTINUES TO PIVOT SOUTHWARD FROM
THE NORTHEAST PACIFIC EARLY THIS MORNING. FRONTAL BAND ASSOCIATED
WITH THIS TROUGH IS PUSHING THROUGH THE AREA THIS MORNING AND WILL
MOVE SLOWLY EASTWARD THIS AFTERNOON REACHING THE EAST SIDE THIS
EVENING. STRONG UPWARD MOTION IS LEADING TO COOLING OF THE
ATMOSPHERIC COLUMN OVER LOWER ELEVATIONS NEAR SEXTON PASS THIS
MORNING WITH SLUSHY ACCUMULATIONS OF SNOW REPORTED ON I-5 DOWN TO
NEAR 1500 FEET. THINK THIS IS SHORT-LIVED AS PRECIPITATION
INTENSITY SHOULD LESSEN AS THE FRONT MOVES EAST IN THE NEXT COUPLE
OF HOURS AND NATURE OF PRECIP BECOMES SHOWERY.

MODERATE TO HEAVY PRECIPITATION WILL CONTINUE WITH THE FRONTAL
BAND AS IT PRESSES EASTWARD EAST OF THE CASCADES. SNOW LEVELS HAVE
RISEN TO BETWEEN 4000 AND 4500 FEET NEAR MOUNT SHASTA CITY EARLY
THIS MORNING AND WILL PROBABLY TAKE SOME TIME TO FALL BACK DOWN
TODAY. STILL THINK THERE WILL BE A GOOD PERIOD OF SNOW TONIGHT
INTO WEDNESDAY MORNING...IMPACTING I-5 AND THE CURRENT WARNING
HIGHLIGHTS THIS THREAT.

VERY STRONG WINDS WILL ALSO CONTINUE AHEAD OF THE FRONT OVER
PORTIONS OF THE SHASTA VALLEY AND THE EAST SIDE TODAY. BUT THESE
SHOULD TEND TO EASE SOMEWHAT LATER THIS AFTERNOON AND EVENING AS
CORE OF STRONG 700 MB WINDS SHIFTS INTO NORTHWESTERN NEVADA.

LATEST IR SATELLITE SHOWING PLENTY OF COLD AIR CUMULUS OVER THE
OCEAN THIS MORNING AND AS THIS COLD TROUGH MOVES IN THIS
AFTERNOON...THERE CAN BE ISOLATED THUNDERSTORMS ALONG WITH THE
SHOWERS. NOT OUT OF THE QUESTION A FEW OF THESE PRODUCE STRONG
WIND GUSTS AND EVEN SMALL HAIL. STILL COULD BE SOME THUNDER OVER
THE WATERS AND COASTAL LOCATIONS THROUGH WEDNESDAY.

SNOW LEVELS WILL DROP TO BETWEEN 1500 AND 2500 FEET WEST OF THE
CASCADES TONIGHT AND THIS MAY RESULT IN SOME ACCUMULATING SNOW
AGAIN AROUND THE PASSES OF JOSEPHINE COUNTY. CONFIDENCE IS LOW ON
SNOW AMOUNTS...BUT COULD BE ENOUGH ACCUMULATION AND IMPACT TO
WARRANT AN ADVISORY FOR TONIGHT. WILL LET THE DAY SHIFT DECIDE IF
THIS IS NECESSARY.

EXPECT BELOW NORMAL TEMPERATURES AND THE SHOWERY WEATHER PATTERN
TO CONTINUE THROUGH THE END OF THE WEEK AS THE COLD UPPER TROUGH
REMAINS ENTRENCHED OVER THE PACNW. THE GFS AND ECMWF ARE
INDICATING A BRIEF BREAK THIS WEEKEND...BUT ANOTHER STRONG TROUGH
IS EXPECTED TO DIVE SOUTHWARD FROM ALASKA SUNDAY NIGHT INTO
MONDAY.

AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE TODAY RESULTING IN
AREAS OF WIND SPEED SHEAR...THOUGH WINDS SHOULD EASE LATER THIS
AFTERNOON IN MOST LOCATIONS. MOSTLY VFR BUT LOCAL MVFR CIGS
EXPECTED IN RAIN WITH PLENTY OF MOUNTAIN OBSCURATIONS OVER INLAND
AREAS TODAY. COULD BE LOCAL IFR ALONG THE COAST...ESPECIALLY NEAR
BROOKINGS. AREAS OF SNOW AROUND MOUNT SHASTA WILL BRING CIGS DOWN
TO IFR WITH MOUNTAIN PEAKS OBSCURED TONIGHT THROUGH WEDNESDAY
MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR ORZ030.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR ORZ031.
     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ022.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 1000
     FEET FOR ORZ021-023.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 1500
     FEET FOR ORZ025.
     WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000
     FEET FOR ORZ027-028.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 4500
     FEET FOR ORZ029.

CA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR CAZ085.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 4500
     FEET FOR CAZ084.
     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
     FOR CAZ080-082.
     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR CAZ081.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     WEDNESDAY FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370.

14/99/99
Hazardous weather outlook, Feb 15, 7:22 AM PST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
722 AM PST TUE FEB 15 2011

ORZ022-161400-
CURRY COUNTY COAST-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 10 AM THIS MORNING...SEE
THE LATEST WIND MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ030-031-161400-
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON
THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-161400-
CENTRAL SISKIYOU COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING
THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-161400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH MIDNIGHT...SEE THE
LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-161400-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT
THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 3000 FEET IS IN EFFECT
THROUGH 10 AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-161400-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET IS IN EFFECT
THROUGH 4 PM THIS AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-ORZ029-161400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
722 AM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN
EFFECT THROUGH MIDNIGHT...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IS IN
EFFECT THROUGH 10 AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 15, 7:55 AM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
755 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SSE COOS BAY          43.34N 124.21W
02/15/2011  M2.54 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Feb 15, 8:05 AM PST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
805 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     HEAVY RAIN       9 E ROSEBURG            43.21N 123.18W
02/15/2011  M2.63 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING 8AM.

0802 AM     HEAVY RAIN       10 NW TILLER            43.04N 123.07W
02/15/2011  M2.25 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 RAINFALL ENDING 8AM. 2 INCHES IN LAST 12 HOURS

&&

SPENCER
Local storm report, Feb 15, 8:12 AM PST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
812 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     HEAVY RAIN       1 NNW GRANTS PASS       42.45N 123.33W
02/15/2011  M2.03 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            12 HOUR RAINFALL ENDING 8AM.

&&

SPENCER
Local storm report, Feb 15, 8:27 AM PST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
827 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 N MERLIN              42.57N 123.43W
02/15/2011  M3.21 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

WOODHEAD
Local storm report, Feb 15, 8:58 AM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     HEAVY RAIN       1 SE ROSEBURG           43.21N 123.34W
02/15/2011  M2.95 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING 8AM.

&&

SPENCER
Local storm report, Feb 15, 9:08 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
908 AM PST TUE FEB 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     SNOW             N TENNANT               41.59N 121.91W
02/15/2011  M2.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            PAST 24 HOURS. WINDS S 30 GUSTING TO 45 MPH. 2 6-7 INCH
            DIAMETER TREES DOWN.

&&

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, South Central Oregon Cascades

When
February 15, 10:00 AM PST to February 16, 10:00 AM PST
Where
South Central Oregon Cascades forecast zone
Reported by
Trained Spotter
Coordinates
42.801, -122.519 (the zone’s center; the record gives no point)

A spotter 1SSE Diamond Lake reported 27.0 inches of snow in 24 hours ending at 16/1030 PST. 20.0 inches fell during the day on 02/15, then another 7.0 inches fell overnight. The cooperative observer at Crater Lake National Park reported 24 hour snow totals of 13 inches at 16/0800 PST, 13 inches at 17/0800 PST, and 12 inches at 18/0800 PST. The cooperative observer at 3NNW Lemolo Lake reported 16 inches of snow in 24 hours ending at 15/1000 PST, and another 17 inches in 24 hours ending at 16/1000 PST. The cooperative observer at Odell Lake East reported 16.0 inches of snow in 24 hours ending at 15/0800 PST.

Heavy Snow, Central & Eastern Lake County

When
February 15, 7:00 PM PST to February 16, 7:00 AM PST
Where
Central & Eastern Lake County forecast zone
Reported by
Trained Spotter
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

A spotter 1N Summer Lake reported 6.0 inches of snow overnight ending at 16/0700 PST.

Heavy Snow, Northern & Eastern Klamath County & Western Lake County

When
February 15, 7:00 PM PST to February 16, 7:00 AM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
Public
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

A member of the public 1N of Bly Mountain reported 10 inches of snow overnight ending at 16/0700 PST. She said 12.0 inches fell overnight south of Bly Mountain.

Heavy Snow, Eastern Curry County & Josephine County

When
February 15, 8:00 PM PST to February 17, 10:00 AM PST
Where
Eastern Curry County & Josephine County forecast zone
Reported by
Trained Spotter
Coordinates
42.417, -123.886 (the zone’s center; the record gives no point)

The cooperative observer at Cave Junction reported 3.1 inches of snow in 24 hour ending at 16/1800 PST. then another 7.3 inches of snow in 24 hours ending at 17/1800 PST. A CoCoRAHs observer 2SW OBrien reported 11.0 inches of snow in 24 hours ending at 17/1000 PST. A CoCoRAHs observer 3.7E Cave Junction reported 11.2 inches of snow in 24 hours ending at 17/1000 PST. A spotter 2NNE Selma reported 4.0 inches of snow in 12 hours ending at 16/0800 PST and another 11.0 inches in 24 hours ending at 17/0800 PST. A spotter 6SW Merlin reported 4.0 inches of snow in 8 hours ending at 17/0500 PST and another 4.0 inches in 10.5 hours ending at 17/0830 PST and another 1.5 inches in an hour ending at 17/0930 PST. A spotter 2WSW OBrien reported 5.0 inches of snow in 24 hours ending at 16/1030 PST, then another 7.0 inches in 20 hours ending at 17/0600 PST, then a storm total of 18.0 inches at 17/1800 PST. He stated that this was the biggest snow in that area in 18 years. He has been recorded weather data there for 20 years. A spotter 1SSW OBrien reported 12.0 inches of snow in 24 hours ending at 17/0800 PST, 9.0 inches of it since 16/1800 PST. A spotter 5NNE Selma reported 11.0 inches of snow ending at 17/0800 PST. A spotter 2SE Cave Junction reported 9.5 inches of snow overnight ending at 17/0830 PST. A spotter 4SSW Merlin reported 7.8 inches of snow in 12 hours ending at 17/0830 PST. A spotter 3ESE Grants Pass reported 5.0 inches of snow in 12 hours ending at 17/0930 PST. A spotter 1WSW Williams reported 5.0 inches of snow in 12 hours ending at 17/0930 PST. A spotter 4W Merlin reported 9.0 inches of snow overnight ending at 17/0930 PST.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2011Every state in 2011This day in weather historyWarnings in Oregon, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274479, 274476, 274478, 274474.